Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 31, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Nov 19, 2011, 3:07 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2011, 3:07 PM EST (20:07 UTC)
- Expired
- Nov 19, 2011, 8:18 PM EST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
656 WHUS72 KTAE 192007 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 307 PM EST SAT NOV 19 2011 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING FOR THE COASTAL WATERS FROM APALACHICOLA TO DESTIN OUT TO 60 NM... .THE PRESSURE GRADIENT WILL CONTINUE TO SLOWLY RELAX ACROSS THE COASTAL WATERS DURING THE NEXT COUPLE OF DAYS AS THE STRONG SURFACE RIDGE OVER THE CAROLINAS GRADUALLY WEAKENS AS IT SETTLES SOUTHWARD TOWARDS OUR CWA. HOWEVER...THE SMALL CRAFT ADVISORY CONDITIONS HAVE BEEN EXTREMELY PERSISTENT OVER THE WESTERN LEGS OF OUR MARINE AREA...WHERE BUOY 42039 WAS STILL REPORTING WINDS OVER 20 KNOTS AND 9 FOOT SEAS AS OF 100 PM EST THIS AFTERNOON. THEREFORE...HAVE BEGUN A NEW ADVISORY WHICH WILL BE IN EFFECT UNTIL 11 PM TO THE WEST OF APALACHICOLA. FURTHERMORE... EXERCISE CAUTION CONDITIONS ARE EXPECTED TO PERSIST FURTHER EASTWARD TONIGHT BEFORE WINDS SUBSIDE FURTHER ON SUNDAY. WINDS WILL THEN BEGIN TO VEER TO THE SOUTHEAST ON MONDAY NIGHT AND TUESDAY AHEAD OF THE NEXT LOW PRESSURE SYSTEM. AT THIS TIME...IT APPEARS THAT WINDS AND SEAS WILL REMAIN BELOW HEADLINE CRITERIA BOTH AHEAD OF AND BEHIND THE COLD FRONTAL PASSAGE. GMZ750-770-200400- /O.NEW.KTAE.SC.Y.0031.111119T2007Z-111120T0400Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 307 PM EST SAT NOV 19 2011 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PEAK WINDS: SOUTHEAST AROUND 20 KNOTS DECREASING TO 15 TO 20 KNOTS OVERNIGHT. * PEAK SEAS: 4 TO 6 FEET NEARSHORE AND 7 TO 9 FEET WELL OFFSHORE...SUBSIDING TO 2 TO 4 FEET NEARSHORE AND 3 TO 5 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
1 follow-up statement
340 WHUS72 KTAE 200118 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 818 PM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... .THE PRESSURE GRADIENT WILL CONTINUE TO SLOWLY WEAKEN ACROSS THE COASTAL WATERS DURING THE NEXT COUPLE OF DAYS AS THE STRONG SURFACE RIDGE OVER THE CAROLINAS GRADUALLY WEAKENS AND SETTLES SOUTHWARD. GMZ750-770-200230- /O.CAN.KTAE.SC.Y.0031.000000T0000Z-111120T0400Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 818 PM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 12:30 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Nov 19, 12:30 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM EST Sat Nov 19 2011
.DISCUSSION...Starting to see some holes developing in the once very
prominent AC deck across parts of the CWA this morning, and it has
become fairly thin across a good portion of the interior. This deck
(along with some lower cigs) is still very solid over the panhandle
waters, and will likely gradually return northward back into the
interior of the panhandle during the course of the day. Therefore,
left the sprinkles in the grids from Bay and Washington counties
westward (along with the majority of the panhandle coastal waters,
including the 20% Pops still in there further westward offshore as
well), but pulled them out elsewhere, as the available lift looks
suspect across eastern portions of the CWA at this time. Also, with
a bit more insolation now expected, raised temps just a couple of
degrees. Over the Coastal Waters, allowed the SCA to expire for the
eastern legs at 7 AM in the MWW update, but SCA conditions are still
going strong out of the east to the west of Apalachicola, where the
SCA will not end until 1 PM with cautionary conditions expected
thereafter.
&&
.AVIATION...(through 18z Sunday)...
Current analysis of ongoing trends indicate that a setup for
widespread IFR conditions tonight is clearly in place. Specifically,
low level moisture is pooling to the south over the Gulf of Mexico.
This area of moisture is already working its way north as the flow
in the lower levels turns more south. One tricky component of the
forecast tonight is whether this increase in moisture will lead to
ceilings or reduced visibility. At this point, the consensus opinion
of the staff is that low stratus will prevail in KECP, KDHN, KTLH.
KABY and KVLD are a different matter. Wind speeds are somewhat
reduced over this area and we feel that visibilities will drop early
tonight and last through the morning. Overall confidence in this
opinion is moderate at best. Will need to watch the development of
these conditions closely this afternoon and evening.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory until 1 PM EST this afternoon for the
Coastal waters from Apalachicola to Destin FL out to 60 NM.
&&
Gould/LericosHazardous weather outlook, Nov 19, 3:25 AM EST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 AM EST SAT NOV 19 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-201000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 325 AM EST SAT NOV 19 2011 /225 AM CST SAT NOV 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. STRONG EASTERLY FLOW OVER THE NORTHEAST GULF OF MEXICO THIS MORNING WILL CREATE ELEVATED SEAS AND WINDS THAT MAY BE HAZARDOUS TO SMALL CRAFT. THE WINDS WILL SUBSIDE BY MIDDAY...BUT SMALL CRAFT SHOULD STILL EXERCISE CAUTION THROUGH TONIGHT. SOME PATCHY FOG IS POSSIBLE TONIGHT OVER LAND AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. LAMERS
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.